Alert archive / Michigan / Winter Storm Warnings in 2008

Winter Storm Warning 4, NWS Gaylord, MI

February 5, 20088 counties in Michigan

NWS Gaylord, MI issued this winter storm warning at Feb 5, 2008, 3:47 PM EST for 8 counties in Michigan. It took effect at Feb 6, 2008, 1:00 AM EST. It was in force for 23 hr. 16 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 5, 2008, 3:47 PM EST (20:47 UTC)
In effect from
Feb 6, 2008, 1:00 AM EST
Expired
Feb 6, 2008, 11:56 PM EST
In force
23 hr
Issued by
NWS Gaylord, MI

Counties Arenac County, MI, Gladwin County, MI, Iosco County, MI, Manistee County, MI, Missaukee County, MI, Ogemaw County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 74 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 6, 11:32 AM ESTSNOW 3.6Wellston, MI12 HR TOTAL THRU 11 AM. SNOWDEPTH 12 IN.
Feb 6, 5:02 PM ESTSNOW 3.2Gladwin, MI12HR TOTAL ENDING 5 PM. SNOW DEPTH 5 INCHES. SNOW DRIFTS TO ONE FOOT...SNOWING HEAVILY WITH VISIBILITIES AROUND ONE QUARTER MILE.
Feb 6, 5:51 PM ESTSNOW 2.1Wellston, MI6 HR TOTAL ENDING 6 PM. STORM TOTAL 5.7 IN. SNOW DEPTH 14 IN.
Feb 6, 5:56 PM ESTSNOW 2.510 S Grayling, MI10 HR TOTAL ENDING 6 PM.
Feb 6, 6:35 PM ESTSNOW 2Wellston, MIADDITIONAL SNOW IN THE PAST 45 MINUTES SINCE 550 PM. STORM TOTAL NOW 4.1 IN. SNOW DEPTH 16 IN.
Feb 6, 6:42 PM ESTSNOW 42 N St. Helen, MI12 HR TOTAL ENDING 6 PM. STORM TOTAL 5 IN. SNOW DEPTH 11 IN.
Feb 6, 7:22 PM ESTSNOW 3Houghton Lake, MI12 HR TOTAL ENDING 7 PM. SNOW DEPTH 13 IN.
Feb 6, 7:25 PM ESTSNOW 3Oscoda, MI12 HR TOTAL ENDING 7 PM.
Feb 6, 9:13 PM ESTSNOW 58 Sw St. Helen, MI12 HR TOTAL ENDING 9 PM. STORM TOTAL 6.1 IN.
Feb 6, 10:07 PM ESTSNOW 1.18 Sw St. Helen, MI1 HR TOTAL THRU 10 PM. STORM TOTAL 7.2 IN.
Feb 6, 10:19 PM ESTSNOW 7Prudenville, MISTORM TOTAL ENDING 10 PM.
Feb 7, 12:00 AM ESTSNOW 51 W East Tawas, MI24 HR TOTAL THROUGH MIDNIGHT. SNOWDEPTH 8 INCHES.
Feb 7, 12:00 AM ESTSNOW 6Lupton, MI24 HR TOTAL THROUGH MIDNIGHT.
Feb 7, 12:00 AM ESTSNOW 6Moorestown, MI24 HR TOTAL THROUGH MIDNIGHT.
Feb 7, 12:00 AM ESTHEAVY SNOW 7.8Cadillac, MI24 HR TOTAL THROUGH MIDNIGHT.
Feb 7, 12:00 AM ESTHEAVY SNOW 9.5Cadillac, MI24 HR TOTAL THROUGH MIDNIGHT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 052047
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
347 PM EST TUE FEB 5 2008

...MORE SNOW ON THE WAY...

.LOW PRESSURE TRACKING FROM THE MID MISSISSIPPI VALLEY TONIGHT
THROUGH THE NORTHERN OHIO VALLEY ON WEDNESDAY WILL SPREAD SNOW
BACK INTO THE REGION LATE THIS EVENING THROUGH THE DAY ON
WEDNESDAY. THE MAJORITY OF THE SNOW WILL BE CONFINED TO AREAS
ALONG AND SOUTH OF THE M-55 CORRIDOR...WHERE SIGNIFICANT
ACCUMULATIONS ARE EXPECTED.

MIZ029-030-052200-
/O.CAN.KAPX.WS.A.0006.080206T0600Z-080207T0000Z/
OSCODA-ALCONA-
INCLUDING THE CITIES OF...MIO...HARRISVILLE
347 PM EST TUE FEB 5 2008

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER
STORM WATCH. 

SNOW WILL OVERSPREAD THE AREA TONIGHT...HOWEVER THE HEAVIEST
ACCUMULATIONS ARE NOW EXPECTED TO FALL SOUTH OF THE AREA.

$$

MIZ031>036-041-042-061100-
/O.UPG.KAPX.WS.A.0006.080206T0600Z-080207T0000Z/
/O.NEW.KAPX.WS.W.0004.080206T0600Z-080207T0000Z/
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
347 PM EST TUE FEB 5 2008

...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 7 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST WEDNESDAY. THIS
REPLACES THE WINTER STORM WATCH PREVIOUSLY IN EFFECT.

SNOW WILL AGAIN OVERSPREAD THE AREA LATE THIS EVENING AND
TONIGHT...PERSISTING THROUGH THE DAY ON WEDNESDAY. THE SNOW MAY BE
HEAVY AT TIMES...WITH EVEN A RUMBLE OF THUNDER POSSIBLE. THE
HEAVIEST SNOW THROUGH WEDNESDAY AFTERNOON IS EXPECTED TO FALL
ALONG AND SOUTH OF THE M-55 CORRIDOR...WHERE A GENERAL 6 TO 8
INCHES OF SNOW ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. IN ADDITION...GUSTY NORTHEAST WINDS OF 10 TO 20 MPH MAY
RESULT IN MINOR BLOWING AND DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED.
TRAVEL WILL LIKELY BE DIFFICULT TONIGHT THROUGH WEDNESDAY.

$$

LAWRENCE
6 follow-up statements
000 
WWUS43 KAPX 060355
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1055 PM EST TUE FEB 5 2008

...MORE SNOW ON THE WAY...

.LOW PRESSURE TRACKING FROM THE MID MISSISSIPPI VALLEY TONIGHT
THROUGH THE NORTHERN OHIO VALLEY ON WEDNESDAY WILL SPREAD SNOW
BACK INTO THE REGION TONIGHT THROUGH THE DAY ON WEDNESDAY. THE MAJORITY
OF THE SNOW WILL BE CONFINED TO AREAS ALONG AND SOUTH OF THE M-55
CORRIDOR...WHERE SIGNIFICANT ACCUMULATIONS ARE EXPECTED.

MIZ031>036-041-042-061100-
/O.CON.KAPX.WS.W.0004.080206T0600Z-080207T0000Z/
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
1055 PM EST TUE FEB 5 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY. 

SNOW WILL OVERSPREAD THE AREA TONIGHT...PERSISTING THROUGH THE
DAY ON WEDNESDAY. THE SNOW MAY BE HEAVY AT TIMES...ESPECIALLY ON
WEDNESDAY...WITH EVEN A RUMBLE OF THUNDER POSSIBLE. THE HEAVIEST
SNOW THROUGH WEDNESDAY AFTERNOON IS EXPECTED TO FALL ALONG AND
SOUTH OF THE M-55 CORRIDOR...WHERE A GENERAL 4 TO 8 INCHES OF SNOW
ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. IN
ADDITION...GUSTY NORTHEAST WINDS OF 10 TO 20 MPH MAY RESULT IN
MINOR BLOWING AND DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED.
TRAVEL WILL LIKELY BE DIFFICULT TONIGHT THROUGH WEDNESDAY.

$$
000 
WWUS43 KAPX 060947
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
447 AM EST WED FEB 6 2008

...HEAVY SNOW FOR PARTS OF THE AREA THROUGH EARLY THURSDAY MORNING...

.LOW PRESSURE WILL MOVE ACROSS THE NORTHERN OHIO VALLEY TODAY INTO EARLY
TONIGHT. LIGHT TO MODERATE SNOW WILL FALL ACROSS MUCH OF NORTHERN
LOWER MICHIGAN THIS MORNING. STEADIER SNOW WILL FALL ALONG AND
SOUTH OF THE M-55 CORRIDOR THIS AFTERNOON INTO TONIGHT. THE
HEAVIEST SNOW IS NOW EXPECTED TO BE CONFINED TO AREAS SOUTH OF THE
M-55 CORRIDOR.

MIZ031>035-062315-
/O.CAN.KAPX.WS.W.0004.000000T0000Z-080207T0000Z/
/O.NEW.KAPX.SN.Y.0006.080206T0947Z-080207T0600Z/
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH
447 AM EST WED FEB 6 2008

...SNOW ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST THURSDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

THE HEAVIEST ACCUMULATIONS ARE EXPECTED TO REMAIN SOUTH OF THE
M-55 CORRIDOR. HOWEVER...LIGHT TO MODERATE SNOW IS EXPECTED
ACROSS THE ADVISORY AREA. STORM TOTAL ACCUMULATIONS RANGING
BETWEEN 3 AND 6 INCHES IS EXPECTED BY EARLY THURSDAY MORNING. IN
ADDITION...GUSTY NORTHEAST WINDS OF 10 TO 20 MPH MAY RESULT IN
SOME BLOWING AND DRIFTING OF SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MIZ036-041-042-062315-
/O.EXT.KAPX.WS.W.0004.000000T0000Z-080207T0600Z/
IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...TAWAS CITY...GLADWIN...STANDISH
447 AM EST WED FEB 6 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 1 AM EST THURSDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 1 AM EST
THURSDAY. 

LIGHT TO MODERATE SNOW IS EXPECTED TO FALL THIS MORNING WITH
HEAVIER SNOW EXPECTED LATER THIS AFTERNOON THROUGH EARLY THURSDAY
MORNING. STORM TOTAL ACCUMULATIONS RANGING BETWEEN 6 AND 9 INCHES
IS EXPECTED BY THURSDAY MORNING. IN ADDITION...GUSTY NORTHEAST
WINDS OF 10 TO 20 MPH MAY RESULT IN SOME BLOWING AND DRIFTING OF
SNOW.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED.
TRAVEL WILL LIKELY BE DIFFICULT TONIGHT THROUGH WEDNESDAY.

$$

AS
000 
WWUS43 KAPX 061553
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1053 AM EST WED FEB 6 2008

...HEAVY SNOW FOR PARTS OF THE AREA THROUGH EARLY THURSDAY
MORNING...

.LOW PRESSURE WILL MOVE ACROSS THE NORTHERN OHIO VALLEY TODAY
INTO EARLY TONIGHT...WITH LIGHT TO MODERATE SNOW PERSISTING INTO
THE EVENING HOURS FOR AREAS MAINLY ALONG AND SOUTH OF THE M-55
CORRIDOR.

MIZ036-041-042-062300-
/O.CON.KAPX.WS.W.0004.000000T0000Z-080207T0600Z/
IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...TAWAS CITY...GLADWIN...STANDISH
1053 AM EST WED FEB 6 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY.

LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THE AFTERNOON AND
EVENING HOURS...GRADUALLY TAPERING BY EARLY THURSDAY MORNING.
STORM TOTAL ACCUMULATIONS BETWEEN 6 AND 9 INCHES ARE EXPECTED BY
THURSDAY MORNING. IN ADDITION...GUSTY NORTHEAST WINDS OF 10 TO 20
MPH MAY RESULT IN SOME BLOWING AND DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED.
TRAVEL WILL LIKELY BE DIFFICULT TONIGHT THROUGH WEDNESDAY.

$$

MIZ031>035-062300-
/O.CON.KAPX.SN.Y.0006.000000T0000Z-080207T0600Z/
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH
1053 AM EST WED FEB 6 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. 

SNOW WILL CONTINUE THROUGH THE DAY AND INTO THE EARLY MORNING
HOURS OF THURSDAY ALONG THE M-55 CORRIDOR...WITH THE HEAVIEST
ACCUMULATIONS CONFINED SOUTH OF M-55. STORM TOTAL ACCUMULATIONS
RANGING BETWEEN 3 AND 6 INCHES ARE EXPECTED BY EARLY THURSDAY
MORNING. IN ADDITION...GUSTY NORTHEAST WINDS OF 10 TO 20 MPH MAY
RESULT IN SOME BLOWING AND DRIFTING OF SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

LAWRENCE
000 
WWUS43 KAPX 062045
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EST WED FEB 6 2008

...HEAVY SNOW TO CONTINUE INTO EARLY THURSDAY MORNING...

.LOW PRESSURE ADVANCING OVER FAR SOUTHERN MICHIGAN THIS EVENING
INTO TONIGHT WILL ALLOW SNOW TO PERSIST ACROSS PORTIONS OF
NORTHERN LOWER MICHIGAN THROUGH EARLY THURSDAY MORNING. THE
HEAVIEST SNOW WILL BE CONFINED ALONG AND SOUTH OF THE M-55
CORRIDOR.

MIZ036-041-042-070600-
/O.CON.KAPX.WS.W.0004.000000T0000Z-080207T0600Z/
IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...TAWAS CITY...GLADWIN...STANDISH
345 PM EST WED FEB 6 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY.

LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THE EVENING
HOURS...GRADUALLY TAPERING OFF EARLY THURSDAY MORNING. ADDITIONAL
SNOW ACCUMULATIONS OF 4 TO LOCALLY 7 INCHES ARE EXPECTED. IN
ADDITION...GUSTY NORTHEAST WINDS OF 10 TO 20 MPH WILL RESULT IN
SOME BLOWING AND DRIFTING OF SNOW THROUGH THE EARLY MORNING HOURS
OF THURSDAY.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED.
TRAVEL WILL LIKELY BE DIFFICULT TONIGHT THROUGH WEDNESDAY.

$$

MIZ031>035-070600-
/O.CON.KAPX.SN.Y.0006.000000T0000Z-080207T0600Z/
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH
345 PM EST WED FEB 6 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. 

SNOW WILL CONTINUE THROUGH THE EVENING HOURS...GRADUALLY TAPERING
OFF EARLY THURSDAY MORNING. ADDITIONAL ACCUMULATIONS OF 3 TO
LOCALLY 6 INCHES ARE EXPECTED...HEAVIEST ALONG AND SOUTH OF M-55. 
IN ADDITION TO THE FALLING SNOW...GUSTY NORTHEAST WINDS OF 10 TO
20 MPH WILL RESULT IN SOME BLOWING AND DRIFTING SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

LAWRENCE
000 
WWUS43 KAPX 070349
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1049 PM EST WED FEB 6 2008

...SNOW WILL CONTINUE TO DIMINISH THROUGH THE EARLY MORNING HOURS...

.LIGHT TO MODERATE SNOW WILL CONTINUE ALONG AND SOUTH OF THE M-55
CORRIDOR FOR THE NEXT COUPLE OF HOURS BEFORE ENDING AS LOW
PRESSURE OVER SOUTHEAST MICHIGAN PULLS AWAY FROM THE REGION.
HOWEVER...ROADS ACROSS THE AREA REMAIN SNOW COVERED AND SLIPPERY FROM
EARLY EVENING HEAVY SNOWFALL.

MIZ031-070500-
/O.CAN.KAPX.SN.Y.0006.000000T0000Z-080207T0600Z/
MANISTEE-
INCLUDING THE CITY OF...MANISTEE
1049 PM EST WED FEB 6 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW
ADVISORY. 

LIGHT SNOW WILL QUICKLY END THIS EVENING. ONLY LIGHT ADDITIONAL
ACCUMULATIONS ARE EXPECTED.

$$

MIZ036-041-042-070600-
/O.CON.KAPX.WS.W.0004.000000T0000Z-080207T0600Z/
IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...TAWAS CITY...GLADWIN...STANDISH
1049 PM EST WED FEB 6 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY.

LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH MIDNIGHT... GRADUALLY
TAPERING OFF EARLY THURSDAY MORNING. ADDITIONAL SNOW ACCUMULATIONS
OF 1 TO 2 INCHES ARE EXPECTED. IN ADDITION...GUSTY NORTHEAST
WINDS OF 10 TO 20 MPH WILL RESULT IN SOME BLOWING AND DRIFTING OF
SNOW THROUGH THE EARLY MORNING HOURS OF THURSDAY. ROADS REMAIN
SNOW COVERED AND SLIPPERY ACROSS THE AREA FROM EARLY EVENING
HEAVY SNOW.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED.
TRAVEL WILL LIKELY BE DIFFICULT TONIGHT THROUGH WEDNESDAY.

$$

MIZ032>035-070600-
/O.CON.KAPX.SN.Y.0006.000000T0000Z-080207T0600Z/
WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH
1049 PM EST WED FEB 6 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. 

SNOW WILL CONTINUE THROUGH MIDNIGHT...GRADUALLY TAPERING OFF EARLY
THURSDAY MORNING. ADDITIONAL ACCUMULATIONS AROUND AN INCH ARE
POSSIBLE...ESPECIALLY ALONG AND SOUTH OF M-55. IN ADDITION TO THE
FALLING SNOW...GUSTY NORTHEAST WINDS OF 10 TO 20 MPH WILL RESULT
IN SOME BLOWING AND DRIFTING SNOW. ROADS REMAIN SNOW COVERED AND
SLIPPERY ACROSS THE AREA FROM EARLY EVENING HEAVY SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KAPX 070456
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1156 PM EST WED FEB 6 2008

...SNOW QUICKLY ENDING ACROSS THE AREA...

.LINGERING LIGHT SNOW WILL QUICKLY COME TO AN END EARLY THIS
MORNING AS LOW PRESSURE PULLS AWAY FROM THE AREA. HOWEVER...ROADS
WILL REMAIN SNOW COVERED AND SLIPPERY FROM EARLIER HEAVY SNOW.

MIZ036-041-042-070600-
/O.CAN.KAPX.WS.W.0004.000000T0000Z-080207T0600Z/
IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...TAWAS CITY...GLADWIN...STANDISH
1156 PM EST WED FEB 6 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER
STORM WARNING. 

LINGERING LIGHT SNOW WILL END EARLY THIS MORNING. ANY ADDITIONAL
ACCUMULATION WILL REMAIN LESS THAN AN INCH.

$$

MIZ032>035-070600-
/O.CAN.KAPX.SN.Y.0006.000000T0000Z-080207T0600Z/
WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH
1156 PM EST WED FEB 6 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW
ADVISORY. 

LINGERING LIGHT SNOW WILL END EARLY THIS MORNING. ANY ADDITIONAL
ACCUMULATION WILL REMAIN LESS THAN AN INCH.
.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Feb 5, 12:50 PM EST, 2 hours 57 minutes earlier.

Area forecast discussion, Feb 5, 12:50 PM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1250 PM EST TUE FEB 5 2008

.AVIATION...A WEAK RIDGE OF HIGH PRESSURE WILL LINGER OVR
THE NRN LAKES REGION THIS AFTN...IN ADVANCE OF A STORM
SYSTEM MOVING OUT OF TEXAS. THIS RIDGE WILL KEEP GENERALLY
MVFR CIGS AND VFR VSBYS...OVER PLN/TVC/APN TAF SITES INTO THIS
EVENING. THE TEXAS STORM SYSTEM IS FCST TO MOVE INTO THE OHIO
VALLEY LATE TONIGHT...WHICH WILL SPREAD SNOW OVR MUCH OF NRN MI
AROUND MIDNIGHT. CIGS AND VSBYS OVER TVC AND APN ARE
EXPECTED TO DIMINISH TO IFR NEARING LIFR OVERNIGHT AS THE SNOW
DEVELOPS. PLN CIGS AND VSBYS WILL DIMINISH TO IFR IN SNOW.
CONDS ARE EXPECTED TO IMPROVE AT TVC/PLN SITES BY WED AFTN...
AS THE STORM SYSTEM PUSHES EAST...WHILE IFR/LIFR CONDS ARE EXPECTED
AT APN THRU WED AFTN.

SWR

&&

.UPDATE...ISSUED 929 AM TUE FEB 05

EARLY UPDATE TODAY TO RID OURSELVES OF ONGOING WINTER WX
ADVISORY...AS WIDESPREAD FREEZING DRIZZLE/FOG ON THE DECLINE.
RELATIVELY QUIET FCST ON TAP THE REMAINDER OF THE DAY...AS WEAK
LOW/MID LEVEL SHORTWAVE RIDGING SLIDES THROUGH THE REGION BY LATE
AFTN AHEAD OF IMPRESSIVE CLOSED WAVE NEAR THE FOUR CORNERS (WHICH
WILL BE THE HEADACHE FOR TONIGHT/TOMORROW). AS FOR CLOUD COVER...A
TRICKY FCST TO BE SURE...GIVEN PLENTY OF MOISTURE RESIDING UNDER
STOUT INVERSION EVIDENT PER 12Z APX RAOB...THOUGH SOME CHANCE TO SEE
JUST A TOUCH OF CLEARING BY MID/LATE AFTN AS 850MB WEAKNESS SLIDES
THROUGH THE REGION BY 18Z AND FLOW TURNS MORE NORTHERLY WITH LOW
LEVEL RIDGE FOLDING THROUGH SOUTHERN ONTARIO. THIS SHOULD AID IN
DRIVING LOWER THETA-E AIR (EVIDENT JUST UPSTREAM NOW) SOUTHWARD
THROUGH THE DAY...THEREBY ALSO LENDING A HAND IN GETTING RID OF ANY
LINGERING FOG OVER THE HIGHER TERRAIN. AS FOR TEMPS...DON/T EXPECT A
WHOLE LOT OF WARMING THRU THE DAY GIVEN OVERALL MOSTLY CLOUD SKIES
AND ONGOING WEAK COLD ADVECTION IN THE WAKE OF FROPA EARLIER THIS
MORNING...BUT LIKELY ENOUGH WARMING VIA CLIMBING SUN ANGLE TO GAIN
A COUPLE DEGREES OF EARLY MORNING READINGS.

LAWRENCE

&&

.PREV DISCUSSION... /ISSUED 413 AM EST TUE FEB 5 2008/

DISCUSSION...ON THE LATEST SURFACE WEATHER MAP...1006 MB LOW
PRESSURE THAT BROUGHT THE AREA THE MIXED PRECIPITATION IS OVER
CENTRAL LAKE HURON. MEANWHILE...1000 MB LOW PRESSURE WAS OVER THE
BORDER OF EASTERN NEW MEXICO AND THE TEXAS PANHANDLE WHILE 1031 MB
HIGH PRESSURE WAS OVER MANITOBA CANADA. APX RADAR AND SURFACE
OBSERVATIONS INDICATE THAT LITTLE PRECIPITATION WAS FALLING BUT
THERE WERE LOTS OF RESTRICTIONS TO VISIBILITIES DUE TO FOG/MIST. THE
MAIN FORECAST CONCERNS ARE NUMEROUS AND INCLUDE WHEN TO END CURRENT
HEADLINES AND THE DETAILS OF THE STORM SYSTEM THAT LED TO THE WINTER
STORM WATCH ACROSS SOUTHERN ZONES LATER TONIGHT INTO WEDNESDAY.

TODAY...THERE IS A LACK OF EVIDENCE OF ACTUAL PRECIPITATION FALLING
FROM THE SKY AT THE MOMENT. HOWEVER...MY INCLINATION IS TO EXPAND
WINTER WEATHER ADVISORY ACROSS ALL OF NORTHERN LOWER AND EXTEND IT
THROUGH 11 AM DUE TO THE COMBINATION OF TEMPERATURES REMAINING
AROUND FREEZING...RESTRICTION TO VISIBILITIES DUE TO FREEZING FOG
AND MIST ALL LIKELY ADDING AN ADDITIONAL LIGHT COATING OF ICE TO
ALREADY SLICK ROADWAYS. THE DAYSHIFT MAY BE ABLE TO CANCEL THIS
ADVISORY EARLIER THAN THAT...BUT WOULD RATHER ERROR ON THE SIDE OF
CAUTION. MODEL SOUNDINGS/CROSS SECTIONS SHOW INVERSION/MOISTURE
CONTINUING TO BE SUPPRESSED THROUGH THE DAY. IT DOES LOOK LIKE THE
SKIES WILL REMAIN CLOUDY HOWEVER BUT THE FOG/STRATUS WILL GRADUALLY
LIFT THIS MORNING AS DRIER AIR ADVECTS IN FROM THE NORTH. THERE WILL
BE A CONTINUED CHANCE FOR FREEZING DRIZZLE OR EVEN A FEW FLURRIES
THIS MORNING AS SLIGHTLY COLDER AIR ALOFT MOVES. HIGH PRESSURE NOSES
IN FROM THE NORTH THIS AFTERNOON. TEMPERATURES SHOULD HOLD NEARLY
STEADY IN THE LOWER TO MIDDLE 30S.

TONIGHT INTO WEDNESDAY...STORM SYSTEM GATHERING STRENGTH ACROSS THE
SOUTHWEST IS SHOWN TO MOVE NORTHEAST INTO THE OHIO VALLEY DURING THE
DAY ON WEDNESDAY. 05/00Z MODELS VARY ON THE DETAILS AS THEY HAVE
WITH THE LAST FEW STORMS (DUE TO THE CONTINUED SPLIT JET STREAM FLOW
ASSOCIATED WITH LA NINA). THE NAM AND UKMET ARE THE FARTHEST
SOUTH/EAST WHILE THE GFS AND ECMWF ARE FARTHER NORTHWEST WITH THE
FORCING/MOISTURE. PLACEMENT OF TIGHTEST TEMPERATURE GRADIENT
(BAROCLINIC ZONE) WOULD ARGUE FOR THE FURTHER NORTHWEST TRACK SO
WILL NOT MESS WITH HEADLINES AT THIS TIME. OVERALL...WILL MAKE VERY
MINOR CHANGES TO PREVIOUS GRIDS AND LET THE DAY CREW SEE ANOTHER
MODEL RUN AND DECIDE ON HEADLINES AS THIS POTENTIAL EVENT IS LATE
SECOND PERIOD. AT THIS POINT...WATCH AREA LOOKS BEST SUITED FOR A
SNOW ADVISORY BUT THAT COULD CHANGE. LOWS TONIGHT RANGING FROM THE
MIDDLE TEENS NORTH TO THE MIDDLE 20S SOUTHEAST. HIGHS WEDNESDAY IN
THE MIDDLE TO UPPER 20S.

WEDNESDAY NIGHT...GFS AND THE NAM LINGER MOISTURE ACROSS SOUTHEAST
ZONES SO WILL CONTINUE WITH A CHANCE OF SNOW SHOWERS IN THE EVENING
WHICH LINES UP WITH SURROUNDING OFFICES. OTHERWISE...CURRENT GRIDS
HAVE CLEARING AND THERE IS A CHANCE OF THIS HAPPENING AS DRIER AIR
MAY BE ADVECTED SOUTHWEST OUT OF CENTRAL CANADA AND UPPER LEVEL
RIDGE AXIS MOVES ACROSS THE AREA. LOWS RANGING FROM THE UPPER SINGLE
DIGITS ABOVE ZERO NORTH TO THE MIDDLE TEENS SOUTH.

THURSDAY...NORTHERN STREAM SHORT WAVE WILL APPROACH FROM THE WEST
LEADING TO INCREASING AND THICKENING CLOUDS ALONG WITH A CHANCE OF
LIGHT SNOW. HIGHS IN THE MIDDLE 20S TO AROUND 30.

IT LOOKS LIKE A QUICK SHOT OF ARCTIC AIR WILL MOVE INTO THE REGION
OVER THE WEEKEND WITH LAKE EFFECT SNOW SHOWERS TO FOLLOW. ECMWF/GFS
BOTH DROP 850 MB TEMPERATURES DOWN TO -25 C OR COLDER SO LOWERED
HIGHS ON SUNDAY BY A FEW DEGREES INTO MAINLY THE TEENS (BUT SUSPECT
SOME SPOTS MAY STRUGGLE TO EVEN GET THERE). ALSO UPPED POPS A BIT.

SULLIVAN

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING
     FOR MIZ029>036-041-042.

LM...NONE.
LH...NONE.
&&
Hazardous weather outlook, Feb 5, 10:29 AM EST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1029 AM EST TUE FEB 5 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
061100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1029 AM EST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAVY SNOW IS POSSIBLE ACROSS PORTIONS OF NORTHERN LOWER MICHIGAN
LATE TONIGHT...ESPECIALLY ALONG AND SOUTH OF THE M-55 CORRIDOR.
PLEASE SEE ONGOING WATCH FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY SNOW IS ALSO POSSIBLE ACROSS PORTIONS OF NORTHERN LOWER
MICHIGAN WEDNESDAY...ESPECIALLY ALONG AND SOUTH OF THE M-55
CORRIDOR. PLEASE SEE ONGOING WATCH FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY ALL SNOW...ICE AND FOG REPORTS TO
THE NATIONAL WEATHER SERVICE.

LAWRENCE

Nearby

Winter Storm Warnings in Michigan, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.